MAUDE Adverse Event Report: ST. JUDE MEDICAL SJM MASTERS SERIES VALVE EXPANDED CUFF; HEART-VALVE, MECHANICAL

ST. JUDE MEDICAL SJM MASTERS SERIES VALVE EXPANDED CUFF; HEART-VALVE, MECHANICAL
Model Number 31MECJ-502
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Mitral Regurgitation (1964)
Date of Event 02/07/2019
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2019, a 31mm masters valve was selected for implant.The device was implanted but severe mitral regurgitation was observed via tee.The patient was placed back on bypass.The valve was inspected and confirmed there was no subvalvular obstruction or any hindrances to the leaflets.The device was explanted and replaced successfully with a 31mm carbomedics mechanical heart valve.The patient remained hemodynamically stable despite the bypass time being prolonged.
 
Additional Manufacturer Narrative
The reported event of regurgitation could not be confirmed.Morphological and hydrodynamic examination indicated the valve met abbott specifications.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.Hydrodynamic testing at the time of manufacturing and upon return to abbott indicated the valve functioned normally.This test ensures proper leaflet coaptation and hemodynamic performance.The cause of the reported event remains unknown.
 
Event or Problem Description
On (b)(6) 2019, a 31mm masters valve was selected for implant.The device was implanted but severe mitral regurgitation was observed via tee.The patient was placed back on bypass.The valve was inspected and confirmed there was no subvalvular obstruction or any hindrances to the leaflets.The device was explanted and replaced successfully with a 31mm carbomedics mechanical heart valve.The patient remained hemodynamically stable despite the bypass time being prolonged by 90 minutes.

Brand Name
SJM MASTERS SERIES VALVE EXPANDED CUFF
Common Device Name
HEART-VALVE, MECHANICAL
Manufacturer (Section D)
ST. JUDE MEDICAL
p.o. box 998
lot 20 b st.
caguas, puerto rico 00725
MDR Report Key8463914
Report Number2648612-2019-00016
Device Sequence Number13788480
Product Code LWQ
UDI-Device Identifier05414734006613
UDI-Public05414734006613
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
P810002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/26/2023
Device Model Number31MECJ-502
Device Lot Number6338326
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/09/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 02/27/2019
Supplement Date Received by Manufacturer04/18/2019
04/18/2019
Initial Report FDA Received Date03/29/2019
Supplement Report FDA Received Date05/15/2019
05/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age26 YR